Hello everyone! I’m hoping that you will read this and give me some advice as I dont really have anyone to talk too who has been through this also. I had breast cancer for a 2nd time 2 years ago at 40 the 1st time was 9 years prior. This time I was offered tamoxifen after my op along with radio. I had pre-memo side effects and 1 of the hardest ones to deal with was flooding during my period. After 10 months my consultant suggested I tried the zoladex injection. This injection was to stop my periods altogether but that also left me with different side effects. I’m currently not on any cancer medication but still experience some of the side effects namely the heavy periods (flooding) which I never had before and wondered if anyone else has been going through this/gone through this and if there is anything I can try (I’m fed up that when I stand up I have to go take a shower and sort myself out - my poor boyfriend! - what a state I must look sometimes!). Any advice I would be grateful for as I remain positive but sometimes this does get me feeling quite down. Thank you… x
Hi KCATSB and welcome to the BCC forums
Along with the support you will find here our helpliners are on hand with practical and emotional support for you so please feel free to call on 0808 800 6000, lines are open weekdays 9-5 and Saturdays 10-2
You may find some of our other support ideas such as ‘Live chat’ and our ‘Someone like me’ support service helpful, you can find out more via this link:
I had different treatment to you but a similar experience with flooding. I could just about manage it when it was occasional but it got to the point where it lasted weeks and made me feel very ill and unable to do anything.
I was prescribed transexmic acid (clotting agent), then progesterone (as a short term measure. No one was very happy about this). I then saw a gynaecologist, had a d &c and had a coil fitted. Best thing I ever did.
Insist on a referral to a gynecologist. Don’t suffer. Even with a hormonal breast cancer, this horrible symptom can be managed.
Good luck Rattles, x